Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 3, 2017, 8:38 PM CDT for Columbia County, Union County, Arkansas; Claiborne Parish, Union Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 4, 2017, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
401
WGUS54 KSHV 040138
FFWSHV
ARC027-139-LAC027-111-040530-
/O.NEW.KSHV.FF.W.0014.170604T0138Z-170604T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
838 PM CDT SAT JUN 3 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Western Union County in south central Arkansas...
Southeastern Columbia County in southwestern Arkansas...
Northwestern Union Parish in north central Louisiana...
Northern Claiborne Parish in northwestern Louisiana...
* Until 1230 AM CDT
* At 836 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
El Dorado, Homer, Norphlet, Junction City, Bernice, Mount Holly,
Wesson, Lisbon, Lawson, Cooley, Spearsville, Lillie, Newell,
Catesville, Hew Hope, Antioch, Taylorville, Summerfield, Marysville
and Cairo.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3291 9251 3284 9269 3276 9279 3276 9319
3293 9307 3303 9301 3330 9299 3331 9247
3330 9247 3330 9246 3329 9247 3327 9244
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:30 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 3:30 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 330 PM CDT Sat Jun 3 2017 .DISCUSSION... Convection has remained scattered this aftn with no real organization noted. However, a scattered band of convection has begun to persist, mainly between I-30 and I-20. HRRR also shower a short tstm segment movg into ne TX this eve. For these reasons, will go likely pops this eve across nw portions of cwa. the lazy upper low will slowly shift south across the Red River into ne TX by late Sunday. Pops will generally be on the increase across the area as this upper low gains in proximity, especially closer to the low center, but also coming onshore with increased southerly flow. Pops to finally begin to taper off gradually as drier air to the north of the sagging low center infilterates into the area by mid week. However, models are fairly transient with areas of deeper moisture and boundaries with no clear focus on prolonged rain which could warrant any kind of flood watch, so will not consider attm. Temps will remain fairly persisted, particularly in regard to overnight lows, but with cloud based variations with regard to aftn highs./07/ && .PREV DISCUSSION... /issued 1245 PM CDT Sat Jun 3 2017/ AVIATION... Showers and thunderstorms will increase in coverage through the afternoon and continue through 04/02Z across area terminals. Will see a return of convection around 04/08Z, continuing through 04/14Z. Mainly VFR conditions today, outside of convection, to become MVFR/IFR around daybreak. Ceilings to improve to MVFR by 04/18Z. Otherwise, light winds to prevail through the terminal forecast period. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 83 71 83 / 50 70 50 60 MLU 72 82 72 83 / 20 70 40 60 DEQ 71 83 69 84 / 60 70 50 50 TXK 72 83 69 83 / 50 70 50 50 ELD 71 82 70 84 / 40 70 40 60 TYR 72 84 71 83 / 60 60 50 60 GGG 72 84 71 83 / 50 60 50 60 LFK 73 84 72 84 / 40 70 50 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 3, 12:11 PM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Sat Jun 3 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1211 PM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will increase in coverage and intensity throughout today as an upper level trough expands farther across our region from the west. In addition, a surface trough will lift northward from the Gulf of Mexico and aid in the additional development of thunderstorms this afternoon across the southern half of the area. These storms could produce periods of brief heavy rainfall, gusty winds, and frequent lightning. Otherwise, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... An unsettled weather pattern will continue into Sunday and through early next week as the upper level trough slowly shifts eastward across the region. Scattered to numerous thunderstorms will remain likely through Monday as a result of the upper trough orienting itself directly across the Ark-La-Tex region. Additionally, a weak frontal boundary will be shifting south into the region on Tuesday with the chance of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 07
In the hours before
Special weather statement, Jun 3, 6:39 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT SAT JUN 3 2017
LAZ018-020-040030-
Natchitoches LA-Grant LA-
639 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT AND
SOUTHEASTERN NATCHITOCHES PARISHES UNTIL 730 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flatwoods, or 8 miles west of Lena, moving northeast at 10 mph.
The thunderstorm will affect Interstate 49 traffic between mile
marker 110 to around mile marker 120 with very heavy downpours
reducing visibility to near zero.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Colfax, Chopin, Cloutierville, Aloha and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 9304 3167 9283 3152 9267 3150 9271
3152 9272 3149 9276 3148 9276 3138 9299
TIME...MOT...LOC 2336Z 240DEG 7KT 3149 9292
06Special weather statement, Jun 3, 7:33 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
733 PM CDT SAT JUN 3 2017
LAZ010-040115-
De Soto LA-
733 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO PARISH
UNTIL 815 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 12 miles north of Mansfield. This storm was nearly
stationary.
Wind gusts up to 50 mph will be possible with this storm. This storm
has also exhibited some weak rotation.
Locations impacted include...
Stonewall, Frierson and Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3224 9384 3232 9372 3232 9371 3233 9370
3218 9364 3217 9378
TIME...MOT...LOC 0032Z 240DEG 0KT 3220 9375
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Columbia | 63 hr |
| Jun 3, 7:09 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Jun 3, 7:33 PM CDT | Special Weather Statement | SHV | De Soto | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.